Hail, Trempealeau
- When
- June 24, 2:14 PM CST
- Where
- Trempealeau County, 1.38 mi S of Osseo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.560, -91.220
An area of storms moved across portions of western Wisconsin during the late afternoon and evening of June 24th. These storms produced some minor roof damage to a barn southeast of Riplinger (Clark County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
An area of storms moved across portions of western Wisconsin during the late afternoon and evening of June 24th. These storms produced some minor roof damage to a barn southeast of Riplinger (Clark County). A few trees were blown down near West Salem (La Crosse County). Some of these storms also dropped hail and the largest reported hail was half dollar sized near Willard (Clark County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 24, 1:31 PM CST, 43 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 231 PM CDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday) Issued at 151 PM CDT Thu Jun 24 2021 At 2 PM, a cold front extended from west of Albert Lea MN to Marquette MI. This front will slowly sag south into the Interstate 90 corridor tonight. With partly sunny skies and mid- to upper 60 dew points, surface-based CAPES have climbed to around 2500 J/kg. The surface convergence remains weak west of the Mississippi River, so only expecting scattered showers and storms there this afternoon and evening. Meanwhile, along and east of the Mississippi River the surface convergence is a bit better, so the showers and storms will be more widespread along the front this afternoon and evening. Overall, the deep shear is rather weak across the area, but does increase along and north of Interstate 94 into the 30 to 40 knot range later this afternoon and evening. As a result, there could be some strong to maybe severe storms. With a long and skinny CAPE profiles, thinking hail up to quarters would be possible and maybe some wind gusts up to 60 mph. On Friday, the front continues to sag south across northeast Iowa and southwest Wisconsin. Surface-based CAPES climb to around 2500 J/kg. Like this afternoon, the shear is rather weak and 850 mb moisture transport stays to our southeast, so if anything became severe it would be pulse and not organized. Hail and wind would be the primary threat. .LONG TERM...(Friday night through Thursday) Issued at 151 PM CDT Thu Jun 24 2021 General southwest flow aloft through the weekend, in fact into next week as a ridge of high pressure establishes itself over the eastern CONUS while a trough slowly moves from the Northern Plains toward the Upper Mississippi River Valley region. This looks to stall a frontal boundary just south/east of the area with a wave low pressure rippling northeast along it. This will likely push shower/storms into the area, mainly south of I-90 Friday night into Saturday. Frontal boundary remains hung up to our southeast while that mid-level trough pushes in from the Northern Plains Sunday into Monday for continued shower/thunderstorm chances. Steepening lapse rates with closer proximity to the approaching trough looks to generate more shower/thunder chances into mid-next week. It appears the ECMWF then produce a closed low with our area of the eastern periphery Thursday while the GFS keeps the trough open. Either way, steep lapse rates under the trough/low will continue to produce shower/storm chances. Temperature-wise...looks like readings will be near normal through the period with highs in the mid-70s to mid-80s and lows in the mid- 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1243 PM CDT Thu Jun 24 2021 A cold front will produce scattered storms as it moves southeast through the area through tonight. The best chance looks to be along and east of the Mississippi River. These storms may impact KLSE between 25.00z and 25.03z. The SREF and soundings continue to show IFR/MVFR ceilings look to impact KLSE after 25.06z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DAS AVIATION...Boyne
Hazardous Weather Outlook National Weather Service La Crosse WI 1201 PM CDT Thu Jun 24 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251715- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1201 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening. A few storms may be strong to severe along and east of the Mississippi River. The main threats would be large hail and damaging winds. In addition, heavy rain is possible. If storms track over the same area, there maybe some localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms will continue from Friday into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Any reports of hail, damaging winds, or heavy rain would be appreciated from this afternoon through Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
Special Weather Statement
National Weather Service La Crosse WI
312 PM CDT Thu Jun 24 2021
WIZ017-242145-
Taylor-
312 PM CDT Thu Jun 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
At 312 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sheldon to 7 miles southwest of New
Auburn. Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Jump River around 345 PM CDT.
Chelsea and Westboro around 445 PM CDT.
Other locations impacted by these storms include Wood Lake, Polley,
The Mondeaux Flowage, Highway 13 And County Road M, Perkinstown,
County Roads A And E, Highway M And Joe Martin Road, Esadore Lake,
Camp Forest Spring and Kathryn Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4537 9004 4518 9005 4503 9055 4504 9092
4538 9092
TIME...MOT...LOC 2012Z 271DEG 18KT 4530 9106 4513 9167
JSBThe La Crosse radar (KARX), 82 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
5 thunderstorm wind, 3 hail, 2 flood, 1 heavy rain. Local standard time, as filed.
Quarter sized hail was reported southwest of Price.
Half dollar sized hail was reported northwest of Willard.
Minor roof damage occurred to a barn southeast of Riplinger.
In West Salem, 2.17 inches of rain fell.
Trees were uprooted north of Onalaska.
Trees were blown down between Onalaska and West Salem.
Trees were blown down and a large tree was split in half just west of West Salem.
Shingles were blown off a building east of Onalaska.
Locally heavy rain caused street flooding to occur in West Salem.
Locally heavy rain caused some street flooding and standing water just south of Dellwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2021Every state in 2021This day in weather historyWarnings in Wisconsin, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965790, 965792, 965793, 965680, 965777, 965765, 965769, 965768, 965771, 965775, 965780.